Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS Albuquerque, NM

July 17, 2008Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 17, 2008, 4:56 PM MDT for Union County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2008, 4:56 PM MDT (22:56 UTC)
Expired
Jul 17, 2008, 5:45 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Union County, NM

The radar

The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 172256
SVRABQ
NMC059-172345-
/O.NEW.KABQ.SV.W.0166.080717T2256Z-080717T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
456 PM MDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 545 PM MDT

* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRENVILLE...OR ABOUT 19 MILES SOUTHEAST OF DES MOINES...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT DORA AROUND 525 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3641 10326 3630 10363 3661 10376 3669 10354
TIME...MOT...LOC 2256Z 329DEG 9KT 3656 10358

$$

34
2 follow-up statements
000 
WWUS55 KABQ 172321
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT THU JUL 17 2008

NMC059-172345-
/O.CON.KABQ.SV.W.0166.000000T0000Z-080717T2345Z/
UNION-
521 PM MDT THU JUL 17 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION
COUNTY UNTIL 545 PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOUNT DORA...OR ABOUT 21 MILES WEST OF CLAYTON...MOVING
SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL UNION COUNTY AROUND 540 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3641 10326 3630 10363 3636 10366 3637 10365
      3642 10369 3643 10368 3647 10369 3652 10372
      3664 10349
TIME...MOT...LOC 2321Z 329DEG 9KT 3651 10354

$$

34
000 
WWUS55 KABQ 172345
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT THU JUL 17 2008

NMC059-172354-
/O.EXP.KABQ.SV.W.0166.000000T0000Z-080717T2345Z/
UNION-
544 PM MDT THU JUL 17 2008

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM MDT FOR CENTRAL
UNION COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM FOR 
WEST CENTRAL UNION COUNTY.

LAT...LON 3641 10326 3630 10363 3636 10366 3637 10365
      3642 10369 3643 10368 3647 10369 3652 10372
      3664 10349
TIME...MOT...LOC 2344Z 329DEG 9KT 3646 10350

$$

34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:58 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 17, 2:58 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT THU JUL 17 2008

.DISCUSSION...
UPPER LEVEL RIDGE CENTERED OVER SW NM WILL DRIFT N TO THE FOUR
CORNERS AREA THIS WEEKEND. THE HIGH WILL THEN SPLIT CENTERS NEXT
WEEK...WITH ONE TO OUR W OR SW AND A STRONGER ONE TO OUR E. THIS
WILL MEAN THE NW WILL BE THE DRIEST AREA THROUGH THE WEEKEND...WHICH
IS CLOSEST TO THE HIGH PRESSURE CENTER. STORMS THROUGH THE WEEKEND
WILL FAVOR THE MOUNTAINS AND NORTHEAST. BUT AS WE PROGRESS INTO NEXT
WEEK...THE HIGH PRESSURE WILL SHIFT TO OUR E AND ALLOW FOR A GOOD TAP
OF MOISTURE TO COME N INTO MAINLY W AND CNTRL AREAS OF THE STATE. THE
STEERING FLOW ALOFT WILL PREVENT STORMS FROM MOVING ONTO THE ERN
PLAINS. THUS THE FOCUS FOR CONVECTION NEXT WEEK WILL BE OVER THE W
HALF OF THE STATE. THE POTENTIAL WILL CONTINUE EACH DAY FOR AREAS OF
HEAVY RAIN AND ISOLATED FLASH FLOODING. CHJ

&&

.AVIATION...
LITTLE LESS MVFR AND IFR COVERAGE OVER THE NEXT 24 HOURS AS COMPARED
TO THE PREVIOUS 24 TO 48 HOURS BUT LIMITED CIGS AND VISIBILITIES WILL
STILL OCCUR. THE STRONGER STORMS WILL CONTAIN THE BRIEF IFR
CONDITIONS. MOST LIKELY ALONG THE CENTRAL MOUNTAINS AND ADJACENT HIGH
PLAINS. LESS IFR AND MVFR COVERAGE WILL BE FOUND ACROSS THE
NORTHWEST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
THE OVERALL NEAR TERM TREND WILL BE SIMILAR. RECYCLING OF MOISTURE
IN THE FORM OF SHOWERS AND THUNDERSTORMS. HUMIDITY WILL BE LOWEST
ACROSS THE NORTHWEST AREA BUT HIT AND MISS THUNDERSTORMS WILL STILL
OCCUR THERE. THEY JUST WONT BE QUITE AS WET AS THE THUNDERSTORMS
ACROSS OTHER PORTIONS OF THE FORECAST AREA. IT LOOKS MORE AND MORE
LIKELY THAT THE UPPER HIGH WILL RELOCATE TO THE EAST OF THE STATE
NEXT WEEK. THIS MEANS THAT ADDITIONAL MOISTURE WILL FLOW UP FROM
MEXICO AND PROVIDE A RESURGENCE OF WIDE SPREAD WETTING RAIN ACROSS
WESTERN AND MOST LIKELY CENTRAL AREAS. HUMIDITY WILL RISE DURING
THIS TIME AND LOOK FOR LONGER DURATION RAINFALL. EASTERLY WAVES THAT
TRANSLATE IN FROM MEXICO AND THE GULF OF MEXICO WOULD BE THE
WILDCARD AS FAR AS THUNDERSTORM COVERAGE AND THE AMOUNT OF RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  95  62  97 /  20  20  20  10
GALLUP..........................  55  90  55  90 /  20  20  20  20
GRANTS..........................  57  88  55  89 /  20  20  20  20
GLENWOOD........................  61  90  62  91 /  20  20  20  20
CHAMA...........................  45  84  46  86 /  30  30  30  20
LOS ALAMOS......................  55  84  55  86 /  40  30  30  20
RED RIVER.......................  42  74  42  77 /  40  50  50  30
TAOS............................  53  84  51  86 /  40  40  30  20
SANTA FE........................  56  80  60  82 /  40  30  30  30
SANTA FE AIRPORT................  58  88  59  90 /  40  30  30  20
ESPANOLA........................  57  90  57  92 /  40  30  30  20
ALBUQUERQUE HEIGHTS.............  68  91  68  92 /  30  20  20  20
ALBUQUERQUE VALLEY..............  64  92  63  93 /  30  20  20  20
ALBUQUERQUE FOOTHILLS...........  63  89  62  90 /  40  20  20  20
ALBUQUERQUE WEST MESA...........  66  91  67  92 /  30  20  20  20
SOCORRO.........................  65  90  64  92 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  60  84  59  86 /  40  40  30  30
MORIARTY/ESTANCIA...............  56  86  56  88 /  40  30  30  20
CARRIZOZO.......................  59  86  60  87 /  30  30  30  20
RUIDOSO.........................  53  78  52  79 /  40  40  30  30
RATON...........................  56  88  53  91 /  40  40  40  20
LAS VEGAS.......................  56  82  55  85 /  40  40  30  30
ROY.............................  61  89  61  91 /  30  40  40  20
CLAYTON.........................  64  88  63  92 /  30  50  40  20
SANTA ROSA......................  61  88  61  90 /  30  30  30  20
TUCUMCARI.......................  67  92  67  94 /  20  20  40  10
FORT SUMNER.....................  65  88  66  91 /  20  20  20  20
CLOVIS..........................  65  89  65  92 /  20  20  20  10
PORTALES........................  66  88  67  91 /  20  20  20  10
ROSWELL.........................  68  92  69  93 /  20  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/50
Hazardous weather outlook, Jul 17, 5:44 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT THU JUL 17 2008

NMZ001>021-026-181200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
544 AM MDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH
FLOODING THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE CENTRAL
MOUNTAIN CHAIN...AND NEARBY LOWLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING
AGAIN FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR
THE NATIONAL WEATHER SERVICE.  RAINFALL AMOUNTS MAY ALSO BE RELAYED
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY
CALLING 1.888.386.7637.

19

In the hours before

Special weather statement, Jul 17, 3:55 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT THU JUL 17 2008

NMZ005-007-172230-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
355 PM MDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING OVER NORTHWEST UNION COUNTY...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CAPULIN. MOVEMENT WAS SOUTH
AT 12 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME EAST
CENTRAL COLFAX COUNTY AND RURAL WEST CENTRAL UNION COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jul 17, 3:59 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT THU JUL 17 2008

NMZ011-016-017-172230-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA
VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
359 PM MDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING OVER WESTERN LINCOLN AND EASTERN
SOCORRO COUNTIES...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTHWEST OF CARRIZOZO.
MOVEMENT WAS SOUTH AT 8 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL
LINCOLN COUNTY AND RURAL SOUTHEASTERN SOCORRO COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jul 17, 4:17 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT THU JUL 17 2008

NMZ005>007-172245-
FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-
417 PM MDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN COLFAX AND NORTHERN MORA
COUNTIES...

AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH...TORRENTIAL RAINFALL AND HAIL UP TO ONE HALF INCH IN DIAMETER 6
MILES SOUTHEAST OF SPRINGER. MOVEMENT WAS EAST AT 17 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ABBOTT AND MILLS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jul 17, 4:37 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT THU JUL 17 2008

NMZ005-172300-
NORTHEAST HIGHLANDS-
437 PM MDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL MORA COUNTY...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR WAGON MOUND. MOVEMENT WAS
SOUTHEAST AT 9 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE WAGON MOUND.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jul 17, 4:43 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT THU JUL 17 2008

NMZ005-011-012-172315-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-
443 PM MDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING OVER NORTHWEST GUADALUPE COUNTY...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DILIA. MOVEMENT WAS
SOUTHEAST AT 6 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO AND
TECOLOTITO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Special weather statement, Jul 17, 4:45 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT THU JUL 17 2008

NMZ011-012-172315-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
445 PM MDT THU JUL 17 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN TORRANCE COUNTY...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTH OF ENCINO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
TORRANCE COUNTY AND RURAL EXTREME WEST CENTRAL GUADALUPE COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:25 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Union110 min
Jul 16, 7:33 PM MDTAreal Flood AdvisoryABQMora, San Miguel117 min
Jul 16, 7:37 PM MDTAreal Flood AdvisoryABQMcKinley, Rio Arriba, Sandoval113 min
Jul 16, 7:51 PM MDTAreal Flood AdvisoryABQBernalillo84 min
Jul 16, 8:14 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
Jul 16, 11:34 PM MDTAreal Flood AdvisoryABQSanta Fe86 min
Jul 17, 2:03 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe117 min
Jul 17, 2:30 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 17, 2:52 PM MDTAreal Flood AdvisoryABQSocorro113 min
Jul 17, 3:00 PM MDTSevere Thunderstorm WarningABQUnion60 min
Jul 17, 3:16 PM MDTAreal Flood AdvisoryABQSan Miguel119 min
Jul 17, 3:26 PM MDTAreal Flood AdvisoryABQColfax109 min
Jul 17, 4:12 PM MDTAreal Flood AdvisoryABQUnion2 hr
Jul 17, 4:25 PM MDTAreal Flood AdvisoryABQLincoln, Socorro110 min
Jul 17, 5:03 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel117 min
Jul 17, 5:09 PM MDTAreal Flood AdvisoryABQTorrance111 min
Jul 17, 5:11 PM MDTSevere Thunderstorm WarningABQMora64 min
Jul 17, 5:15 PM MDTSevere Thunderstorm WarningABQTorrance60 min
Jul 17, 5:23 PM MDTSevere Thunderstorm WarningABQUnion67 min
Jul 17, 5:37 PM MDTSevere Thunderstorm WarningABQGuadalupe68 min
Jul 17, 5:57 PM MDTSevere Thunderstorm WarningABQMora, San Miguel63 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.